MAUDE Adverse Event Report: MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-SX-C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using aturbohawk to treat a plaque lesion with 50% stenosis in the distal tibial/popliteal trunk.Ifu was followed.The vessel was not pre-dilated.No resistance was felt.It was reported that the tip of the device detached and the damage was described as ¿black line was coming off¿.The tip did not separate at the hinge pin.Another device was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic 6fr, 45cm sheath was used with a 0.014, 300mm nitrex wire.No resistance was experienced during removal.The device was removed in one piece from the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the turbohawk was removed from the packaging and inspected.The cutter was positioned forward inside the coiled housing.The proximal end of the guidewire tubing was flared upwards.The flaring started at the proximal end of the guidewire tubing and continued approximately 0.3cm.The coiled housing showed a bend approximately 0.4cm from the cutter window.If information is provided in the future, a supplemental report will be issued.

Brand Name
BTK TURBOHAWK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8481966
Report Number9612164-2019-01164
Device Sequence Number11156979
Product Code MCW
UDI-Device Identifier00643169968226
UDI-Public00643169968226
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2022
Device Catalogue NumberTHS-SX-C
Device Lot Number0009537001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/11/2019
07/11/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date05/09/2019
07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1